Alert archive / Colorado / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 130, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 4, 2019, 3:19 PM MDT for Baca County, Colorado. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2019, 3:19 PM MDT (21:19 UTC)
- Expired
- Jul 4, 2019, 3:43 PM MDT
- In force
- 24 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Baca County, CO
The radar
The Pueblo radar (KPUX), 201 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.3 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -436 J/kg
- Mixed-layer LCL
- 2628 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
432
WUUS55 KPUB 042119
SVRPUB
COC009-042200-
/O.NEW.KPUB.SV.W.0130.190704T2119Z-190704T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
319 PM MDT Thu Jul 4 2019
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
South central Baca County in southeastern Colorado...
* Until 400 PM MDT.
* At 319 PM MDT, a severe thunderstorm was located over Campo, or 23
miles south of Springfield, moving north at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Campo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3723 10274 3724 10242 3699 10247 3700 10269
TIME...MOT...LOC 2119Z 177DEG 11KT 3707 10258
HAIL...1.00IN
WIND...60MPH
$$
MOORE2 follow-up statements
694
WWUS55 KPUB 042124
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
324 PM MDT Thu Jul 4 2019
COC009-042200-
/O.CON.KPUB.SV.W.0130.000000T0000Z-190704T2200Z/
Baca CO-
324 PM MDT Thu Jul 4 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR SOUTH CENTRAL BACA COUNTY...
At 324 PM MDT, a severe thunderstorm was located over Campo, or 23
miles south of Springfield, moving north at 10 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Campo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Pueblo.
&&
LAT...LON 3724 10244 3699 10249 3700 10269 3723 10274
TIME...MOT...LOC 2124Z 168DEG 9KT 3707 10259
HAIL...1.25IN
WIND...60MPH
$$
MOORE122
WWUS55 KPUB 042143 RRA
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
343 PM MDT Thu Jul 4 2019
COC009-042153-
/O.CAN.KPUB.SV.W.0130.000000T0000Z-190704T2200Z/
Baca CO-
343 PM MDT Thu Jul 4 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BACA COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Pueblo.
LAT...LON 3724 10244 3699 10249 3700 10269 3723 10274
TIME...MOT...LOC 2142Z 177DEG 11KT 3713 10259
$$
MOOREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:18 PM MDT, 1 minute earlier.
Area forecast discussion, Jul 4, 3:18 PM MDT, 1 minute before
Area Forecast Discussion National Weather Service Pueblo CO 318 PM MDT Thu Jul 4 2019 .SHORT TERM...(This evening through Friday) Issued at 317 PM MDT Thu Jul 4 2019 Currently... Quite a bit of low level moisture was noted over most of the plains at 2 pm as dewpts generally east of a line from Monument to Kim were in the 50s and L60 while west of this line they were in the 20s. Associated CAPE over the area was 1000 to 2500 J/KG where the low level moisture was present while it was near zero in the drier air. Shear was modest with values of 20 to 30 knts mainly N of US 50. Radar as sat pix was showing convection trying to form over El Paso county and over the far southeast plains. Rest of today and tonight... Main concern will be the chance of a severe storm or two over parts of the region. The overall best chance will be over mainly N El Paso county this afternoon, with more isolated storms possible over the far southeast plains. Any storm that can sustain itself will be capable of producing large hail and damaging wind gusts. Convection, if it gets initiated, should end over El Paso county by early evening. COnvection over the far southeast plains will last well into the evening. Over the rest of the region mainly clear skies are anticipated. Lows tonight should fall in the U50s to 60s across the plains with 40s and 30s over the higher terrain. Tomorrow... Thunderstorms will be possible over the mountains and far eastern plains by mid to late afternoon. SPC has most of the plains in a marginal risk as the moisture should spread all the way into the mtns/plains interface. Likewise, bur scar flooding may be an issue tomorrow. A few of the storms tomorrow on the plains will likely produce some marginal severe hail and wind gusts. temps tomorrow will be a bit cooler than today with readings mainly in the upper 80s to lower 90s. .LONG TERM...(Friday night through Thursday) Issued at 317 PM MDT Thu Jul 4 2019 Friday night through Sunday...The axis of a relatively flat upper ridge will be located over OK and TX over the weekend. The passage of a cold front early Fri will set up a dynamic situation for the eastern mts and plains through Sun evening as increased llvl moisture will provide ample fuel for thunderstorms. Easterly surface winds Fri evening, and southeast winds through Sat, will force this moisture up against the eastern slopes of the southern Front Range, and the focus area for numerous slow-moving thunderstorms will be along the eastern mts and I-25 corridor. The eastern plains will see plenty of convection as well, but again the eastern slopes will be the focal areas and burn scars will need to be monitored closely. The activity will carry over into Sun, but the forecast surface winds will be out of the south so llvl moisture will be slightly lower through the day, and storms that do develop will be less likely to remain training over a specific location. Expect lows around 50F for the high valleys, and mid 50s to lower 60s for the plains. High temps on Sat should be a bit cooler due to increased cloud cover and pcpn chances, with highs in the 70s for the high valleys, and mid 70s to lower 80s for the plains. Sun will begin to warm back up, with max temps in the 70s to near 80F for the high valleys, and 80s to near 90F for the plains. Monday and Tuesday...Warming temps and diurnal mt convection for all of the higher terrain is expected for the start of the work week, as the flat upper ridge remains in place. There is a disturbance passing well to the north of the state on Mon, but it should not affect sensible weather across the forecast area. Expect scattered convection over the mts and isolated activity elsewhere on Mon, then much more isolated activity for all areas on Tue. Look for highs in the 70s for the high valleys and mid 80s to around 90F for the plains on Mon, then on Tue temps will warm to around 80F for the high valleys, and upper 80s to mid 90s for the plains. Wednesday and Thursday...The upper ridge slides back to the west across CO and NM, and moisture trapped under the high will be recirculated for isolated to scattered diurnal mt convection each aftn and eve. Max temps will climb into the 80s for the high valleys, and upper 80s to mid 90s for the plains. Moore && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 317 PM MDT Thu Jul 4 2019 Some convection will be possible in the vicinity of KCOS this afternoon and early evening, and tomorrow afternoon and early evening. I cannot rule out some low cigs tonight at KCOS if enough low level moisture makes it back to the mtns. KPUB and KALS should be VFR the rest of today and into tomorrow afternoon. A thunderstorms will be possible over KPUB late tomorrow afternoon and evening. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HODANISH LONG TERM...MOORE AVIATION...HODANISH
Hazardous weather outlook, Jul 4, 11:42 AM MDT, 3 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1142 AM MDT Thu Jul 4 2019 COZ058>089-093>099-051745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1142 AM MDT Thu Jul 4 2019 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight A few thunderstorms will be possible this afternoon and early evening generally east of a line from Monument to Truckton to La Junta to Kim. One or two of these storms could become severe, with hail the size of quarters and wind gusts around 60 mph. The best chance for severe storms will be northern El Paso county and the far eastern plains of southeast Colorado. All thunderstorms will contain deadly cloud to ground lightning. Several people have already been injured by lightning in Colorado this year. Please seek safe shelter if storms are nearby. When Thunder Roars...Go Indoors! High river flows from snow melt runoff will continue today, with portions of the Arkansas River and the Rio Grande running high. Some minor flooding is possible in the lower Arkansas River Valley near Avondale. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Scattered thunderstorms will develop over the mountains and will propagate over the lower elevations during Friday afternoon. Some of the storms may become severe, with the main risks being half dollar sized hail, 60 mph winds, and cloud to ground lighting. Flash flooding is possible over the Spring, Junkins, and Hayden Pass burn scars from locally heavy rainfall. There will be daily thunderstorm chances Saturday through Wednesday. Mountain thunderstorms are anticipated to form during the early afternoon hours, then will develop over the mountain valleys and over the plains. Gusty thunderstorm outflow winds, nickel sized hail, and cloud to ground lightning are possible. Daily thunderstorms over the mountains mean that there is a daily chance of flash flooding over the burn scars from locally heavy rainfall. Rivers and streams will continue to flow high due to snow melt run off through the next several days. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible this afternoon and early this evening over northern El Paso county and the far eastern plains of southeast Colorado 34/34
In the hours before
Special weather statement, Jul 4, 3:12 PM MDT, 7 minutes before
Special Weather Statement National Weather Service Pueblo CO 312 PM MDT Thu Jul 4 2019 COZ099-042145- Springfield Vicinity/Baca County CO- 312 PM MDT Thu Jul 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BACA COUNTY UNTIL 345 PM MDT... At 312 PM MDT, Doppler radar was tracking a strong thunderstorm over Campo, or 23 miles south of Springfield, moving north at 15 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Campo. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Pueblo. && LAT...LON 3722 10271 3723 10233 3699 10243 3700 10267 TIME...MOT...LOC 2112Z 177DEG 11KT 3707 10257 MOORE
Special weather statement, Jul 4, 3:19 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
319 PM MDT Thu Jul 4 2019
COZ081-084-085-042145-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
319 PM MDT Thu Jul 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN EL PASO COUNTY UNTIL 345
PM MDT...
At 318 PM MDT, Doppler radar was tracking a strong thunderstorm over
northeastern Colorado Springs, moving northeast at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Colorado Springs, Fountain, Monument, Air Force Academy, Manitou
Springs, Calhan, Black Forest, Ellicott, Peyton, Schriever AFB,
Security, Falcon, Security-Widefield, Stratmoor, Gleneagle, Fort
Carson, Peterson AFB and Cimarron Hills.
A tornado watch is in effect until 10 pm.
LAT...LON 3899 10420 3871 10453 3870 10484 3901 10496
3913 10477 3913 10439
TIME...MOT...LOC 2118Z 237DEG 18KT 3894 10465
HodanishThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:24 PM MDT | Special Weather Statement | PUB | El Paso | 81 min |
| Jul 4, 3:12 PM MDT | Special Weather Statement | PUB | Baca | 33 min |
| Jul 4, 3:19 PM MDT | Special Weather Statement | PUB | El Paso | 26 min |
| Jul 4, 3:25 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 50 min |
| Jul 4, 4:12 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 48 min |
| Jul 4, 5:05 PM MDT | Special Weather Statement | PUB | Baca | 25 min |
| Jul 4, 5:08 PM MDT | Special Weather Statement | PUB | El Paso | 52 min |
| Jul 4, 5:29 PM MDT | Special Weather Statement | PUB | Baca | 31 min |
| Jul 4, 5:59 PM MDT | Special Weather Statement | PUB | Baca | 31 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.